CSN Login
Members Online: 17

Bendamustine & Rituxan

Faith_
Posts: 56
Joined: Mar 2011

My husband was diagnosis with Non-Hodgkin’s Follicular Lymphoma (StageIV). He has just completed his first round of Chemo (Bendamustine & Rituxan). His side effects thus far have been manageable, thank God. Our main concern is when his blood cells are low which we were told would be 7 days after treatment. The plan is to stay indoors and isolated him from everyone but was wondering what to look for when this happens. Can anyone who has had this treatment share their experience?

Thank you.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I wish I could tell you what to expect, but hopefully I'll be starting this very soon. I may be looking to you to tell me what to watch for.

My guess would be his energy level should tell you where he is in the cycle. Ask Vinny actually, poor guy had all kinds of issues with low counts.

Good luck to you, and good wishes are coming your way

Beth

Faith_
Posts: 56
Joined: Mar 2011

Thank you Beth, It's been 3 days in he had both Bend and Rix treatments and so far feeling very tired and energy level low. Appetitie is good so far hasn't lost any weight taking meds for nausea. Sense of smell is much stronger.

Thanks again and I will keep you posted on his condition.

Best of luck to you.

Grace

phb0808
Posts: 2
Joined: Mar 2011

Hi Ladies,

I had several rounds of Bendamustine and Rituxan last summer to get my Gray Zone Lymphoma under control after relapse and prep me for a donor stem cell transplant. I thought that the Bendamustine regimen was by far the easiest to tolerate of all of the different chemotherapy regimens I've had to date. In fact, other than being a little more tired than usual, I didn't feel bad at all. Didn't have nausea, either. And best part of all, didn't lose my hair.

Patty

Michele23
Posts: 167
Joined: Mar 2011

Hello,Just finished my third round March 17-18th.Strangely enough I've had many side effects.Started with #1 round,just as they started the Rituxan part my knees and elbows started hurting.My left knee especially hurt.They stopped the treatment and added meds. which helped but I must say after wards my body hurt like heck.I developed a headache,pain in one eye,itching and slept for a week constant.Round 2 they added Dexamethasone 6mg thus no extreme pain but still had head and eye problem after wards.Legs felt like cement and ankles didn't want to bend.O.K. Now #3 lowered Dexamethasone to 4mg {my request}left leg swelled at knee but was ok by 2nd treatment-5days later same problem but this time knee kept filling with fluid and such pain.Ended up going to Er where they took some fluid off and had and MRI.Am waiting at this moment for onc. to call for results.Knee is still swelled and painful.I had Chop 1996 and had breathing problems mainly.I feel this has been rougher.I get a shot of Neulasta after each round which keep my counts in good order.Not at all a wimp or whiny person as I've done constant treatments over the last 16 years.Seems by body isn't liking Treanda.Before my next set onc. has a pet/ct and brain ordered.I think your sign will be tiredness when your counts drop.Good luck to you.Keep us updated,Michele

CountryGal7557
Posts: 165
Joined: Feb 2011

Michele...I started having achy joints and pain about 3 months after my treatments were over. From your experience it sounds like Rituxan is the cause. I've read that 20% of chemo patients have reported these achy joints and pain like the joints have "locked up" - just like you describe. I've read it may last two years, but then others have reported it never quits. So again, it's different for all of us. Someone just recently told me to keep walking thru the pain, it will help, so I am! Best in Health! Janelle

Michele23
Posts: 167
Joined: Mar 2011

Hi Janelle,I have done Rituxan 10 total -alone and maint.and never had this so my guess is for me its the Treanda.Take care,Michele

allmost60's picture
allmost60
Posts: 3171
Joined: Jul 2010

I've knowticed in the last few weeks that my joints feel like they lock up. I had CVP-R for 6 rounds and then started R maint on Feb 14th...didn't feel as achy during the 6 rounds of chemo as I do now after just one round of maint R. I can even hear the joints in my knees and ankles crack and pop when I stand up to walk. My shoulders feel more achy than usual also. UGH...guess it's just the price we pay while fighting this cancer battle.
Love...Sue (FNHL-2-3A-6/10)

CountryGal7557
Posts: 165
Joined: Feb 2011

I too have had Treanda and Rituxan treatments and had very little side effects compared to other treatments, but that's not to say I didn't have some.
1st Treatment, no side effects & I returned to work on Monday! my oncologist was not happy with me. or maybe he was just shocked!
2nd Treatment, didn't return to work so soon! ha! felt more fatigue, but no nausea and white blood count stayed strong! Wow! I thought I'm just breezy thru these treatments.
Oh and no hair loss with this type B-R treatment, that's a bonus for everyone!
3rd Treatment, getting more fatigue and nausea has started, but the meds take care of that. White Blood count is now low. 5 days of shots to give the bone marrow a boost. I too stayed away from crowds (church, Mall, etc.) but couldn't stay away from those nasty wood ticks. one was attached behind my left knee when I woke up one morning, hubby pulled it out - head and all. didn't even think about it again, so busy helping my daughter with her wedding that couldn't be delayed. Those nasty woodticks leave behind bacteria and within two weeks I had STAPH INFECTION! bad! took alot of antibiotics to cure it too! my doctor was ready to send me to skin specialist...this was the low point on my journey.
4th Treatment, now working from home (tester of website) when I can. ...fatique is everyday and lots of naps and to bed early. nausea lasted a week, but meds help with that. White Blood count is low, 5 days of shots again. Wedding was two weeks later and we celebrated BIG TIME because my PET Scan and BMB were all clear!!!
4 more weekly Rituxan treatments and I was done.

my profile on this site has some of this info, but my journey is posted @ http://lifeisgood2010.wordpress.com/ if it will give you some comfort knowing what one person went through, but we are all different and our body handles each treatment in a different way like so many have posted here. I just hope my blog helps give some comfort in knowing what is to come.

Leave me a note on my blog if you like.
Janelle

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network